A Jarník-type theorem for a problem of approximation by cubic polynomials

Volume 193 / 2020

Alessandro Pezzoni Acta Arithmetica 193 (2020), 269-281 MSC: Primary 11J83. DOI: 10.4064/aa180926-9-5 Published online: 29 January 2020


For a given decreasing positive real function $\psi $, let $\mathcal A _n(\psi )$ be the set of real numbers for which there are infinitely many integer polynomials $P$ of degree up to $n$ such that $| P(x) |\leq \psi ( \operatorname{H}(P))$. A theorem by Bernik states that $\mathcal A _n(\psi )$ has Hausdorff dimension $\frac {n+1}{w+1}$ in the special case $\psi (r) = r^{-w}$, while a theorem by Beresnevich, Dickinson and Velani implies that the Hausdorff measure satisfies $\mathcal{H} ^g(\mathcal A _n(\psi ))=\infty $ when a certain series diverges. In this paper we prove the convergence counterpart of this result when $P$ has bounded discriminant, which leads to a complete solution when $n = 3$ and $\psi (r) = r^{-w}$.


  • Alessandro PezzoniDepartment of Mathematics
    University of York
    York, YO10 5DD, United Kingdom

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image